MAUDE Adverse Event Report: CORDIS CORPORATION SABER 6MM4CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 6MM4CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48006004X
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, prior to entering the patient, the distal tip of a 6mm x 4cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter was found to be fractured.There was no reported injury to the patient.The tip of the balloon did not embolize and there was no need for retrieval of any part of the device as the device was never used inside of the patient.The device will be returned for evaluation.
 
Event or Problem Description
As reported, prior to entering the patient, the distal tip of a 6mm x 4cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter was found to be fractured.There was no reported injury to the patient.The tip of the balloon did not embolize and there was no need for retrieval of any part of the device as the device was never used inside of the patient.Additional information was requested but was not provided, and the device was not returned as expected.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, prior to entering the patient, the distal tip of a 6mm x 4cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter was found to be fractured.There was no reported injury to the patient.The tip of the balloon did not embolize and there was no need for retrieval of any part of the device as the device was never used inside of the patient.Additional information was requested but was not provided.The device was not returned for evaluation as expected.A product history record (phr) review of lot 82234660 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿distal tip cracked - during prep¿ could not be confirmed as the device was not returned for analysis.The exact cause cannot be determined.Based on the information available for review, it is likely handling of the device and/or procedural factors contributed to the reported event.Damages may have ensued during removal of the balloon protective sheath during device preparation.However, without the return of the device for analysis, and with the limited amount of information provided, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.Without twisting, slide the forming tube off the balloon.Prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.Place the prepared catheter over a prepositioned guidewire and advance the tip to the introduction site.Note: balloon inflation should be performed with the guidewire extended beyond the catheter tip.It is strongly recommended that the guidewire, the balloon catheter, or both, remain across the lesion until the procedure is complete and the dilatation system is to be removed from the vessel.Note: to preserve the folded balloon shape during insertion and catheter manipulation, maintain a vacuum on the inflation lumen.Prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr review nor the product analysis suggests that the found damages could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
SABER 6MM4CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14268766
Report Number9616099-2022-05605
Device Sequence Number11971998
Product Code LIT
UDI-Device Identifier20705032068175
UDI-Public(01)20705032068175(17)240930(10)82234660
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number48006004X
Device Catalogue Number48006004X
Device Lot Number82234660
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer05/04/2022
Initial Report FDA Received Date05/03/2022
Supplement Report FDA Received Date05/11/2022
Date Device Manufactured10/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown